My Daughter gets red for no reason she has Atopic eczema and has been tested for allergies. For some reason
her face will get red all over, looking like a sun burn and her neck...well her whole body will get red blotchy and feel very very itchy she needs to know what is going on before school starts she doesn't want the kids asking her questions like "are you sun burn" or why are you embarrassed or Are you OK..are you sick...she is 14 and doesn't want to join any sports or groups because of her reddinging of the skin it's really hard on her. Why could she be turning red like a sun burn??????
Eczema is a general term used to describe a variety of conditions that cause an itchy, inflamed skin rash. Atopic dermatitis, a form of eczema, is a non-contagious disorder characterized by chronically inflamed skin and sometimes intolerable itching.
The patient's sores become dry, turn from red to brownish-gray, and skin may thicken and become scaly. In dark-skinned individuals, this condition can cause the complexion to lighten or darken.
Chronic irritation of the skin can cause it to take on another hue or her skin could be reacting more easily to certain allergens in her environment which is responsible for the reddish hue.
Exposure to any of the following can cause a flare-up:
hot or cold temperatures
wool and synthetic fabrics
detergents, fabric softeners, and chemicals
use of drugs that suppress immune-system activity.
A small percentage of patients with atopic dermatitis find that their symptoms worsen after having been exposed to dust, feather pillows, rough-textured fabrics, or other materials to which dust adheres.
Oral antihistamines, such as diphenhydramine (Benadryl), can relieve symptoms of allergy-related atopic dermatitis. More concentrated topical steroids are recommended for persistent symptoms. A mild tranquilizer may be prescribed to reduce stress and help the patient sleep, and antibiotics are used to treat secondary infections.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.